Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 52, NWS Detroit, MI

October 7, 2017Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Oct 7, 2017, 10:22 PM EDT for Saginaw County, Tuscola County, Michigan. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2017, 10:22 PM EDT (02:22 UTC)
Expired
Oct 7, 2017, 11:15 PM EDT
In force
53 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 88 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 10:46 PM EDTTSTM WND DMGCaro, MITUSCOLA COUNTY CENTRAL DISPATCH REPORTED THAT THERE ARE NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2017-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2017-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WUUS53 KDTX 080222
SVRDTX
MIC145-157-080315-
/O.NEW.KDTX.SV.W.0052.171008T0222Z-171008T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1022 PM EDT SAT OCT 7 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Tuscola County in southeastern Michigan...
  East central Saginaw County in southeastern Michigan...

* Until 1115 PM EDT

* At 1021 PM EDT, severe thunderstorms were located along a line
  extending from Munger to near Clio to Mount Morris, moving
  northeast at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near, 
  Reese and Quanicassee around 1025 PM EDT. 
  Millington and Fairgrove around 1030 PM EDT. 
  Vassar and Akron around 1035 PM EDT. 
  Unionville around 1040 PM EDT. 
  Mayville around 1045 PM EDT. 
  Kingston around 1055 PM EDT. 

Other locations impacted by these severe thunderstorms include Akron,
Cass City, Mayville, Vassar, Millington, Caro, Frankenmuth, Reese,
Kingston and Gagetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 8347 4366 8346 4367 8312 4333 8311
      4332 8335 4324 8335 4323 8346 4322 8346
      4322 8379 4346 8369 4361 8367 4371 8357
      4375 8350
TIME...MOT...LOC 0221Z 233DEG 50KT 4352 8374 4323 8366 4312 8370 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
4 follow-up statements
680 
WWUS53 KDTX 080237
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1037 PM EDT SAT OCT 7 2017

MIC145-080246-
/O.CAN.KDTX.SV.W.0052.000000T0000Z-171008T0315Z/
Saginaw MI-
1037 PM EDT SAT OCT 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAGINAW COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4373 8347 4366 8346 4367 8312 4333 8311
      4332 8335 4324 8335 4323 8358 4346 8369
      4361 8367 4371 8357
TIME...MOT...LOC 0236Z 226DEG 54KT 4365 8351 4343 8343 4329 8347 

$$

MIC157-080315-
/O.CON.KDTX.SV.W.0052.000000T0000Z-171008T0315Z/
Tuscola MI-
1037 PM EDT SAT OCT 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR TUSCOLA COUNTY...

At 1036 PM EDT, severe thunderstorms were located along a line
extending from near Unionville to near Caro to near Millington,
moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Unionville around 1040 PM EDT. 
  Kingston around 1050 PM EDT. 
  Cass City and Gagetown around 1055 PM EDT. 

Other locations impacted by these severe thunderstorms include Akron,
Caro, Cass City, Mayville, Vassar, Millington, Kingston, Fairgrove,
Gagetown and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4373 8347 4366 8346 4367 8312 4333 8311
      4332 8335 4324 8335 4323 8358 4346 8369
      4361 8367 4371 8357
TIME...MOT...LOC 0236Z 226DEG 54KT 4365 8351 4343 8343 4329 8347 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
172 
WWUS53 KDTX 080251
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1051 PM EDT SAT OCT 7 2017

MIC157-080315-
/O.CON.KDTX.SV.W.0052.000000T0000Z-171008T0315Z/
Tuscola MI-
1051 PM EDT SAT OCT 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR TUSCOLA COUNTY...

At 1050 PM EDT, severe thunderstorms were located along a line
extending from near Owendale to near Cass City to near Kingston,
moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Cass City and Gagetown around 1055 PM EDT. 

Other locations impacted by these severe thunderstorms include Caro,
Cass City, Mayville, Millington, Kingston, Gagetown, East Dayton,
Colling, Wilmot and Ellington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4366 8346 4367 8312 4333 8311 4332 8335
      4324 8335 4324 8355
TIME...MOT...LOC 0250Z 226DEG 53KT 4370 8332 4358 8324 4340 8327 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
586 
WWUS53 KDTX 080300
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1100 PM EDT SAT OCT 7 2017

MIC157-080315-
/O.CON.KDTX.SV.W.0052.000000T0000Z-171008T0315Z/
Tuscola MI-
1100 PM EDT SAT OCT 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EASTERN TUSCOLA COUNTY...

At 1100 PM EDT, severe thunderstorms were located along a line
extending from near Elkton to near Cass City to near Kingston, moving
northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
eastern Tuscola County, including the following locations: Cass City,
Gagetown, Kingston, East Dayton, Deford, Wilmot, Colwood, Ellington,
Silverwood and Mayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4366 8337 4367 8312 4333 8311 4332 8335
TIME...MOT...LOC 0300Z 233DEG 50KT 4377 8319 4365 8311 4347 8314 

HAIL...<.75IN
WIND...60MPH
 
$$

Behnke
133 
WWUS53 KDTX 080307
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1107 PM EDT SAT OCT 7 2017

MIC157-080316-
/O.EXP.KDTX.SV.W.0052.000000T0000Z-171008T0315Z/
Tuscola MI-
1107 PM EDT SAT OCT 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TUSCOLA COUNTY WILL
EXPIRE AT 1115 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.

LAT...LON 4366 8337 4367 8312 4333 8311 4332 8335
TIME...MOT...LOC 0306Z 233DEG 50KT 4382 8310 4370 8302 4352 8305 

$$

Behnke

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:58 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 7, 7:58 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
758 PM EDT Sat Oct 7 2017

.AVIATION...

Mature warm sector and well mixed boundary layer is in place over
all of southeastern Michigan. Thus far, southerly surface winds have
been somewhat slow to increase with prevailing surface gusts largely
holding in the 25 to 30 knot range. This is all expected to change
over the next hour or so as the parent PV anomaly and midlevel
trough accelerates through a neutral to negative tilt. Expecting
conditions to evolve very rapidly in the 00-03Z timeframe,
highlighted by a line of low topped showers and thunderstorms that
will impact the terminals. Extrapolating the convective line that
has developed over portions of western Lower Michigan and Western
Indiana, the previous timing provided in earlier tafs remains almost
spot-on. Expecting timing of convective line at MBS around 02Z, FNT
ahead of 03Z, and at DTW around 0300Z. Given environmental wind and
the line echo wave pattern that has emerged to the southwest,
indications remain that wind gusts of 40 to 50 knots remain possible
with thunderstorm activity. Pattern recognition and probabilistic
forecast information continues to call for wind gusts behind the
cold front of around 35 knots diminishing after 09Z.

For DTW...Current timing for ling of thunderstorms at DTW is
at/around 03Z. Very little potential for IFR conditions with this
frontal system.

//DTW THRESHOLD PROBABILITIES...

* Medium for cig aob 5000 FEET through tonight.

* High for thunderstorms between 02-04Z.

&&

.PREV DISCUSSION...
Issued at 317 PM EDT Sat Oct 7 2017

DISCUSSION...

Temperatures have warmed into the lower 80s with partly sunny skies
this afternoon. Potent shortwave over southeast IA will track across
Lower Michigan tonight. Those temperatures will just fall into the
70s after sunset as strong southerly winds continue to pump up warm
and increasingly more moist air. This moisture will be advecting
into the region both with dew points pooling along the cold front
along with a surge of deeper moisture from IN/OH/KY. This should
allow dew points to reach into the lower if not mid 60s this
evening.  ML CAPEs should peak close to 500 J/kg.  All of that in
combination with a strengthening low level wind field (850 mb winds
increase to 50 knots...maybe up to 60 kts) will lead to a round of
thunderstorms this evening from after 9 p.m. and ending by 1 a.m.
Severe storms are still a threat as earlier thinking is still in
line. Conditionally stability in the lowest .5 to 1 km will allow
some wind to reach the surface (in addition to the forward speed of
close to 50 mph) with convection even though it will be several
hours after sunset. Lower LCLs with 0-1km SRH ranging into the 200s
and 300s does present an isolated threat of a tornado spinning up
along breaks/waves in the line of thunderstorms.

After the frontal passage, a quick shot of high winds with the
surface wave moving through the upper lakes. Just a real quick shot
of 850 cold air advection (+16 to +9) tonight with the associated
isentropic descent peaking on the 296K surface...a surface that moves
from west of Chicago to London Ontario in nine hours!  We continue
to be conditionally unstable in excess of 500m but less than 1km and
that will allow mixing and descent of winds that could touch 50kts.
Surface pressure field also comes together over Lower Michigan
between 00z and 06z for an isallobaric component. Finally, the local
probabilistic guidance is in sweet spot for peak wind gust of 45 to
50 mph.  Will issue the wind advisory for all of Southeast Michigan
from 04z to 10z. Otherwise...will hold on to a chance of light
showers in the cold air advection wrap around moisture overnight.

That moisture peels away quickly on Sunday to give mostly sunny
skies. 850 mb temps rebound quickly as well, back to +13 to +15 by
Sunday afternoon for another well above average high temp.

Late Sunday night and Monday morning, Southeast Lower will be on the
edge of the remnants of Nate's moisture for some clouds and chance
pops south and east of a PHN to ARB line.  That all pulls away quick
enough Monday for the bulk of the day to be highlight by mostly
sunny skies and more well above high temperatures.

General consensus exists among the medium range model suite in
breaking off a mid level circulation in the base of the western US
long wave trough on Monday, with the more progressive northern
stream trough forecast to pass to the north of the Great Lakes Mon
night into Tuesday. This feature will drive a low level baroclinic
zone into the Great Lakes on Tuesday. The very dry ambient airmass
will inhibit any precip potential (perhaps much if any low clouds)
on Tuesday. Low level flow will however turn more northeasterly as
sfc high pressure expands across the northern Great Lakes. This will
drive relatively cooler air into Se Mi, supporting mid week forecast
highs from the mid 60s to low 70s (still a little above seasonal
averages). The southern stream upper low is forecast traverse Lower
Michigan on Wednesday. Recent model trends have been for a faster
dampening of this wave as it lifts through the region, casting some
doubt on the potential for showers. A low chance will be maintained
in the forecast. If current trends hold, this chance may be able to
be removed. An expansion of the subtropical ridge into the Ohio
Valley and srn Great Lakes during the end of the week will support
well above normal temperatures Thurs into next weekend.

MARINE...

Combination of a developing surface low and a strong mid level
shortwave will produce a tight pressure gradient and a well mixed
boundary layer. This will result in an excited wind field this
afternoon through tonight where southwesterly winds will reach gale
force thus a gale warning is in effect. A cold front will race
across the eastern lakes by midnight likely accompanied by a narrow
line of thunderstorms. Some storms could be severe with winds
exceeding 50 knots. Winds immediately behind the front will remain
elevated as cold air rushes into the region and wind gusts could
reach 40 knots for several hours through the night. Winds will
finally begin to diminish by Sunday morning, becoming 15 knots or
less by Sunday evening. Then on Monday, winds shift to the north and
increase to 10-20 knots behind yet another cold front on Tuesday.

HYDROLOGY...

A narrow line of strong to severe thunderstorms is expected to
develop later this evening as a cold front moves across Michigan
tonight. Heavy rainfall will be possible with these thunderstorms as
abundant moisture will be present across the area. The progressive
nature of the front is expected to limit the rainfall totals,
however 0.25 to 0.50 inch will be possible across the area.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from midnight tonight to 6 AM EDT Sunday for
     MIZ047>049-053>055-060>063-068>070-075-076-082-083.

Lake Huron...Gale Warning until 7 AM EDT Sunday for LHZ362-363-421-422-441>443-
     462>464.

Lake St Clair...Gale Warning until 7 AM EDT Sunday for LCZ460.

Michigan waters of Lake Erie...Gale Warning until 7 AM EDT Sunday for LEZ444.

&&

AVIATION.....CB
DISCUSSION...RBP/SC
MARINE.......DRK
HYDROLOGY....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 7, 4:12 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
412 PM EDT Sat Oct 7 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-081300-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
412 PM EDT Sat Oct 7 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms early tonight. The potential
exists for these storms to produce damaging wind gusts in excess of
60 mph. There is also the potential for an isolated tornado. These
storms are most likely between 9 pm and Midnight. Storm motion will
be to the east-northeast at 45 to 50 mph.

Outside of any storms, strengthening southwest winds will gust
between 30 and 40 mph early tonight and then increase to around 45
mph after midnight. A wind advisory is in effect for all of
Southeast Lower Michigan from midnight to 6 a.m. Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Dispatchers please notify your emergency managers immediately. Spotter
activation may be needed tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-081300-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
412 PM EDT Sat Oct 7 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

There is a chance of thunderstorms early tonight. The potential
exists for these storms to produce damaging wind gusts in excess of
50 knots. There is also the potential for an isolated waterspout.
These storms are most likely between 9 pm and Midnight. Storm motion
will be to the east-northeast at 40 to 45 knots.

Outside of any storms, strengthening southwest winds will gust
between 30 and 40 knots through tonight. A gale warning is in effect
through this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

RBP

In the hours before

Special weather statement, Oct 7, 8:55 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
855 PM EDT SAT OCT 7 2017

MIZ068-075-082-080215-
Livingston-Lenawee-Washtenaw-
855 PM EDT SAT OCT 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LENAWEE...LIVINGSTON
AND WESTERN WASHTENAW COUNTIES...

At 854 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Grand Ledge to near Fremont.
Movement was east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Adrian, Howell, Tecumseh, Chelsea, Dexter, Fowlerville, Pinckney,
Hudson, Morenci, Manchester, Cohoctah, Clinton, Onsted, Addison,
Cement City, Clayton, Oak Grove, Gregory, Plainfield and Unadilla.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4207 8436 4207 8413 4278 8416 4278 8380
      4172 8391 4171 8436
TIME...MOT...LOC 0054Z 259DEG 35KT 4271 8476 4178 8485

SC
Special weather statement, Oct 7, 9:13 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
913 PM EDT SAT OCT 7 2017

MIZ047-048-053-060-080230-
Bay-Shiawassee-Saginaw-Midland-
913 PM EDT SAT OCT 7 2017

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN BAY...SAGINAW...WESTERN
SHIAWASSEE AND SOUTHEASTERN MIDLAND COUNTIES...

At 912 PM EDT, radar indicated showers were located along a line
extending from near Breckenridge to near Eaton Rapids. Movement was
northeast at 55 mph.

Winds in excess of 40 mph are possible with these showers.

These showers will be near...
  Laingsburg around 945 PM EDT.
  Owosso around 950 PM EDT.
  Henderson around 955 PM EDT.
  Oakley around 1000 PM EDT.
  Chesaning and Marion Springs around 1005 PM EDT.
  St. Charles around 1010 PM EDT.
  Saginaw and Zilwaukee around 1025 PM EDT.
  Auburn and Kawkawlin around 1030 PM EDT.

Other locations impacted by these showers include Brant, Nelson,
Garfield, Fenmore, Poseyville, Laporte, Swan Creek, Shiawassee
National Wildlife Refuge, Hemlock and Bennington.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4375 8394 4339 8393 4292 8408 4282 8436
      4347 8437 4347 8448
TIME...MOT...LOC 0112Z 205DEG 58KT 4343 8453 4246 8470

SC
Special weather statement, Oct 7, 9:35 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
935 PM EDT SAT OCT 7 2017

MIZ060-080215-
Shiawassee MI-
935 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 1015 PM
EDT...

At 935 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Elsie to near Haslett. Movement was east at 45
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Owosso around 945 PM EDT.
  Perry, Morrice and Henderson around 950 PM EDT.
  Bancroft around 1000 PM EDT.
  New Lothrop around 1005 PM EDT.
  Durand and Byron around 1010 PM EDT.

Other locations impacted by these storms include Juddville,
Bennington, Shaftsburg, Carland and Vernon.

LAT...LON 4313 8436 4313 8394 4279 8393 4278 8397
      4278 8436
TIME...MOT...LOC 0135Z 251DEG 34KT 4307 8438 4273 8436

SC
Special weather statement, Oct 7, 9:45 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
945 PM EDT SAT OCT 7 2017

MIZ082-080230-
Lenawee MI-
945 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR LENAWEE COUNTY UNTIL 1030 PM
EDT...

At 944 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Cement City to near Fayette. Movement was
east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Adrian, Tecumseh, Blissfield, Hudson, Morenci, Clinton, Onsted,
Deerfield, Addison, Britton, Cement City, Clayton, Rollin, Palmyra,
Fairfield, Springville, Ridgeway, Macon, Riga and Seneca.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4207 8436 4208 8378 4172 8376 4171 8436
TIME...MOT...LOC 0144Z 252DEG 36KT 4209 8430 4171 8433

Behnke
Special weather statement, Oct 7, 9:59 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
959 PM EDT SAT OCT 7 2017

MIZ075-080245-
Washtenaw-
959 PM EDT SAT OCT 7 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHTENAW COUNTY...

At 958 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gregory to near Manchester to near
Onsted. Movement was northeast at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Ann Arbor, Ypsilanti, Saline, Milan, Chelsea, Dexter, Manchester,
Salem, Dixboro, Willis, Whitmore Lake, Bridgewater, Barton Hills,
Pittsfield Township, Whittaker, Hudson Mills Metropark, Delhi Mills,
Pleasant Lake, Hudson Mills and Lyndon Township.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4242 8413 4243 8356 4209 8354 4207 8413
TIME...MOT...LOC 0158Z 236DEG 46KT 4245 8403 4219 8412 4198 8413

Behnke
Special weather statement, Oct 7, 10:16 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1016 PM EDT SAT OCT 7 2017

MIZ075-080300-
Washtenaw MI-
1016 PM EDT SAT OCT 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW COUNTY UNTIL 1100 PM
EDT...

At 1015 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Hamburg to 6 miles west of Saline to near
Clinton. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Ann Arbor, Saline and Whitmore Lake around 1025 PM EDT.
  Milan, Salem and Dixboro around 1035 PM EDT.
  Ypsilanti around 1040 PM EDT.
  Willis around 1045 PM EDT.

Other locations impacted by these storms include Hudson Mills,
Pittsfield Township, Whittaker, Lyndon Township, Hudson Mills
Metropark, Bridgewater, Delhi Mills, Pleasant Lake and Barton Hills.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4242 8413 4243 8355 4209 8354 4207 8413
TIME...MOT...LOC 0215Z 258DEG 35KT 4243 8385 4219 8391 4209 8393

Behnke

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:31 PM EDTSpecial Weather StatementDTXMidland, Saginaw74 min
Oct 7, 8:55 PM EDTSpecial Weather StatementDTXLenawee, Livingston80 min
Oct 7, 9:13 PM EDTSpecial Weather StatementDTXBay, Saginaw, Shiawassee77 min
Oct 7, 9:35 PM EDTSpecial Weather StatementDTXShiawassee40 min
Oct 7, 9:45 PM EDTSpecial Weather StatementDTXLenawee45 min
Oct 7, 9:52 PM EDTSevere Thunderstorm WarningDTXLivingston38 min
Oct 7, 9:59 PM EDTSpecial Weather StatementDTXWashtenaw46 min
Oct 7, 10:01 PM EDTTornado WarningDTXLivingston16 min
Oct 7, 10:06 PM EDTSpecial Marine WarningDTX84 min
Oct 7, 10:16 PM EDTSpecial Weather StatementDTXWashtenaw44 min
Oct 7, 10:16 PM EDTSevere Thunderstorm WarningDTXGenesee, Oakland27 min
Oct 7, 10:27 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe27 min
Oct 7, 10:44 PM EDTSpecial Marine WarningDTX91 min
Oct 7, 10:49 PM EDTSpecial Weather StatementDTXMacomb, Oakland, Wayne56 min
Oct 7, 10:49 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac56 min
Oct 7, 10:49 PM EDTTornado WarningDTXLapeer29 min
Oct 7, 11:05 PM EDTSpecial Marine WarningDTX85 min
Oct 7, 11:16 PM EDTSpecial Marine WarningDTX89 min
Oct 8, 4:00 AM EDTSmall Craft AdvisoryDTX6 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.